Jump to content
CrazyBoards.org

Recommended Posts

I have been off Effexor for six days and have been so sick that I resumed taking it today. I am hoping this will stop the horrific withdrawl symptoms FAST.

Has anyone been in a similar situation and if so how long after resuming the Effexor did it take for you to feel normal again.

Link to comment
Share on other sites

I have had to go off effexor twice, and it was awful. The first time I did it cold turkey because i had a serious mania resulting from it and I had turned violent. I put up with vomiting and brain zaps and just curled up in bed until it all passed. Think it lasted 2 weeks.

The only way I was able to go off effexor the second time I was put on it was to remove one to two granules from the capsule a day until there were no more. My psychiatrist at the time wrote me out a plan for going off it, and I tried following it, but the withdrawal symptoms were still too intense even with that. I asked him about doing the granule thing and he was fine with that. So that's what I had to do. Good luck.

Edited by saintalto
Link to comment
Share on other sites

My pdoc (who I think sucks) told me to go cold turkey after having been on it for 15years. I was on 300mg and read online how withdrawal from Effexor was worse then that from crack, so the first week I cut to 150 and was fine and the second week stopped the 150 and all hell broke loose. After 6 days of this and missing work and almost crashing my car intentionally at a high speed I decided even though it isn't the perfect med for me, I will stay on it. Besides, my pdoc wanted me off of it to put me on Nardil, which scares the crap out of me. So I decided to stay on the Effexor and visit a tdoc; maybe that combination will be helpful. My biggest uncontrolled symptom on the Effexor is suicide ideation; has anyone gained a benefit from a tdoc fighting this?

Link to comment
Share on other sites

Venlafaxine is apparently one of the hardest antidepressants to come off, some people go as far as removing bead by bead every day until they have nothing left, that'll take a long time and a lot of patience. You could ask to be put on fluoxetine instead and withdraw from that instead, since fluoxetine has a long half life a lot of people find it almost unnoticeable when withdrawing.

  • Like 1
Link to comment
Share on other sites

  • 2 weeks later...

15 years on 300mg venlafaxine, going to zero with little to no tapering is bonkers.  It is well known effexor causes one of the worst withdrawal syndromes in some people.     You need to taper a lot more slowly, some people have been known to get the extended release version and open up the capsules to remove one or two of the little balls of medication inside........ basically reducing the dose by a tiny %  every couple of weeks.   The other option is to cross taper onto something like Prozac which will hopefully stop the worst of the effexor withdrawal symptoms.  Theoretically it is then  easier to taper off Prozac at a later date due to the longer half-life. 

The problem is a lot of these quacky  Pdocs don't seem to recognise the need to taper people off the more difficult meds like cymbalta, effexor, paxil, etc.  They have swallowed the drug company BS about these drugs not being habit forming when they damn well are due to the physical withdrawals they cause on cessation. 

Also if you are going onto Nardil you will need a wash-out period before starting it.  I wouldn't be that scared of the Nardil..... bit of research will show you the dangers are a bit over hyped and with sensible diet and avoiding certain OTC drugs you can avoid any issues.    Then again I'm not sure I would trust a Pdoc that thinks cold turkey off 15 years @ 300mg effexor is a good management strategy. 

Edited by crazyguy
Link to comment
Share on other sites

I couldn't find what I was looking for but I did find this which validates the post above:

 

http://wendy-nielsen.com/2012/08/07/how-to-stop-taking-effexor/

 

I had a bad time but nothing like what you are experiencing when I went off Effexor. I could have sworn I'd read back then that there was some OTC medicine that could help with tapering but the closest post I could find involved dramamine but that doesn't seem like it would be enough for you.

 

I hope this works out for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...